Patient: These days I felt really tired, depressed, bad-tempered, headache, insomnia, hard time focusing, chill ( my hands and feet felt cold), bloated, cramps and backache and also muscle contraction on right foot. I’ve been noticing that my stool having short of reddish pigment. Also my period should have come, but it’s likely not…I’m afraid that I’m pregnant; however, I don’t have any significant sign of pregnancy such as food craving, food aversion ( I also don’t feel like I want to eat anything, food become tasteless to me), sore boobs, or morning sickness. I had unprotected sex 2 weeks ago, but he didn’t come inside my, and I took emergency contraception pill as well.Since my period is pass-due and I’m afraid of being pregnant so I’m forcing my period to come by taking overdose vitamin C, and parsley tea. After a few hours, I had blood coming out but its very light plus REALLY REALLY heavy cramps ( backache as well as abdominal pain), and slight fever ( I guess it’s vitamin C’s side effect). Plus, since taking vitamin C, there’s excessive fluid come with the “period” blood.Please tell me, what are those symptoms associated with? pregnancy or iron deficiency?If I am pregnant, is it likely that I have “aborted” my baby? I don’t want to be pregnant at this moment…FYI I’ve been experienced these symptoms for 2 weeks already.
Doctor: Hello,Thanks for a consult with ATD for an opinion,I understand that you are a sexually active woman who was inv olved in unprotected intercourse 2 weeks back and probably a withdrawal technique was used and there was no ejaculation, as you mentioned. It was however, correct on your part to take an emergency contraceptive pill still to rule out any chances even if there would have been any pre-cum. So ideally after the morning after pill, the menses or the withdrawal bleed should get initiated within 7-10 days after the pill-intake. But now as you have not received your withdrawal since 2 weeks, it was natural for you to be concerned.The symptoms of feeling really tired, depressed, bad-tempered, headache, insomnia, hard time focusing, chill (feet felt cold), bloating, cramps and backache, all form a part of the premenstrual syndrome complex or PMS once pregnancy is ruled out. So as of today if you have started with scanty menstrual bleed accompanied with increased mucous discharge ( it is definitely not because of VITAMIN-C), which is likely to be due to the progesterone effect ( the withdrawal effect). Even though increased mucous discharge is usually associated with early signs of pregnancy but the onset of withdrawal bleed makes it unlikely. However it is suggested that you should opt to undertake a SERUM BETA HCG test to rule out pregnancy for sure. This is a blood test which detects the levels of hcg in the body, if the levels are less than 1 then pregnancy is completely ruled out and the symptoms you are experiencing since 2 weeks are genuinely PMS and the bleed is your menses. If the test turns out to be positive with raised HCG levels, then pregnancy is confirmed and the bleed is to be considered as a threatened abortion.The confirmatory way to diagnose early pregnancy is through a serum beta hcg and diagnosis based on symptomatology can often get wrong simply because PMS and early pregnancy symptoms overlap so much so that it is difficult to comment for sure, hence a serum beta hcg is mandatory. So please visit your physician for a confirmation or ruling out pregnancy first.I hope i have been able to address your concerns in detail,Wishing you good health,Regards